Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 84, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 28, 2005, 10:14 PM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 28, 2005, 11:11 PM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Orleans Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 4:40 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 290315
TORLIX
LAC071-087-290400-
/O.NEW.KLIX.TO.W.0084.050829T0314Z-050829T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1014 PM CDT SUN AUG 28 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ORLEANS PARISH IN SOUTHEAST LOUISIANA
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF CHALMETTE
* UNTIL 1100 PM CDT
* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL CAPABLE OF PRODUCING A TORNADO NEAR YSCLOSKEY...OR
ABOUT 21 MILES EAST OF CHALMETTE...MOVING WEST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
VIOLET BY 1030 PM CDT
CHALMETTE BY 1035 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2980 8987 2991 8994 2990 9000 2993 9003
2998 9003 2995 8969 2995 8969 2995 8971
2993 8974 2988 8968 2988 8961 2994 8956
2976 8956
$$
SPRATT2 follow-up statements
000
WWUS54 KLIX 290345
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 PM CDT SUN AUG 28 2005
LAC071-087-290400-
/O.CON.KLIX.TO.W.0084.000000T0000Z-050829T0400Z/
ORLEANS LA-ST. BERNARD LA-
1044 PM CDT SUN AUG 28 2005
...A TORNADO WARNING CONTINUES UNTIL 1100 PM CDT FOR ST. BERNARD AND
ORLEANS PARISHES...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE TORNADO THAT WAS INDICATED BY RADAR NEAR YSCLOSKEY AT 1010
PM HAS MOVED WEST AND WEAKENED. HOWEVER ANOTHER STRONG SQUALL
PRODUCING A TORNADIC WATERSPOUT WAS INDICATED BY RADAR OVER
CHANDELEUR SOUND AND MAY MOVE ONSHORE ST. BERNARD PARISH BY 11 PM.
THE SQUALLS WERE MOVING WEST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2980 8987 2991 8994 2990 9000 2993 9003
2998 9003 2995 8969 2995 8969 2995 8971
2993 8974 2988 8968 2988 8961 2994 8956
2976 8956
$$
SPRATT000
WWUS54 KLIX 290411
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 PM CDT SUN AUG 28 2005
LAC071-087-290418-
/O.EXP.KLIX.TO.W.0084.000000T0000Z-050829T0400Z/
ORLEANS LA-ST. BERNARD LA-
1111 PM CDT SUN AUG 28 2005
...THE TORNADO WARNING FOR ST. BERNARD AND ORLEANS PARISHES EXPIRED
AT 1100 PM CDT...
THE STRONG SQUALLS WITH RADAR INDICATED TORNADOES HAVE WEAKENED AND
MOVE WEST OF THE AREA. HOWEVER...ADDITIONAL STRONG SQUALLS WITH
ROTATION WERE INDICATED NEAR AND SOUTH OF THE CHANDELEUR ISLANDS. IF
THESE SQUALLS REMAIN STRONG...ADDITIONAL TORNADO WARNINGS MAY BE
REQUIRED.
THE THREAT FOR TORNADO FORMATION REMAINS HIGH AND A TORNADO WATCH
CONTINUES IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2980 8987 2991 8994 2990 9000 2993 9003
2998 9003 2995 8969 2995 8969 2995 8971
2993 8974 2988 8968 2988 8961 2994 8956
2976 8956
$$
SPRATTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 28, 4:52 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 28, 4:52 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CDT SUN AUG 28 2005
.UPDATE...TO ADD TORNADO WATCH #752.
.DISCUSSION...
SOUTHEAST LOUISIANA SEEMS POISED FOR A DATE WITH DESTINY AS
CATEGORY 5 HURRICANE KATRINA CONTINUES TO KEEP A BEAD ON BARATARIA
BAY AND THE GREATER NEW ORLEANS AREA. THE GFS MODEL CONTINUES TO
BE SUPERIOR IN ITS HANDLING OF THE SYSTEM INASMUCH AS TO BASE THE
CONVENTIONAL FORECAST PARAMETERS WITH GOOD INTEGRITY AND IN
AGREEMENT WITH NHC ADVISORIES.
NEEDLESS TO SAY...THE WORST CAN BE ANTICIPATED AND URGENCY IS
BEING STRESSED IN ALL PRODUCTS AS A WORST CASE HURRICANE SCENARIO
FOR THIS VERY FRAGILE AND VULNERABLE STRETCH OF U.S. COASTLINE.
THE EYE IS EMERGING ON THE KLIX LONG RANGE LOOP AND BANDS ARE
EXTENDING TO LAKE PONTCHARTRAIN AT THIS TIME. THINGS WILL BE
DETIORATING STEADILY FROM THIS POINT FORWARD FOR THE NEXT 24
HOURS.
WILL MAINTAIN ALL WARNINGS AS ALREADY POSTED AS WELL AS THE FLASH
FLOOD WATCH. STORM PREDICTION CENTER HAS ADVISED THAT THE FIRST
TORNADO WATCH OF THE EVENT WILL LIKELY BE ISSUED FOR THE REGION
EARLY THIS EVENING...PROBABLY RIGHT AFTER SUNSET.
MOST ATTENTION WITH THIS PACKAGE WAS DAY 1-2 WITH LITTLE IF ANY
CHANGES MADE BEYOND DAY 3. GOOD LUCK AND GODSPEED TO ALL IN THE
PATH OF THIS STORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 76 74 83 / 100 100 100 30
BTR 75 77 76 87 / 100 100 40 30
MSY 78 79 77 86 / 100 100 20 30
GPT 79 79 79 86 / 100 100 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR LAZ038-LAZ040-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR LAZ037-
LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
MS...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR MSZ068-MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR MSZ080-MSZ081-MSZ082.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
&&
24The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:22 PM CDT | Tornado Warning | LIX | Plaquemines | 23 min |
| Aug 29, 4:04 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 6 hr |
| Aug 29, 5:27 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 2 hr |
| Aug 29, 7:23 AM CDT | Tornado Warning | LIX | Saint Tammany | 2 hr |
| Aug 29, 7:54 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 6 hr |
| Aug 29, 8:14 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 6 hr |
| Aug 29, 8:36 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 24 min |
| Aug 29, 9:43 AM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 62 min |
| Aug 29, 10:49 AM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 56 min |
| Aug 29, 11:28 AM CDT | Flash Flood Warning | LIX | Jefferson | 6 hr |
| Aug 29, 11:34 AM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 6 hr |
| Aug 29, 11:40 AM CDT | Flash Flood Warning | LIX | Orleans, Plaquemines, Saint Bernard | 6 hr |
| Aug 29, 11:55 AM CDT | Tornado Warning | LIX | Washington | 65 min |
| Aug 29, 12:10 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 4 hr |
| Aug 29, 12:58 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.